Botox gone wrong? Is this permanent? (Photos)

I've consistently been getting botox every 3-4 months on my glabella for 6 years. A few days ago I had it done by a new Dr. I immediately felt tender & asked if I had bruising which he assured me, hadn't happened. At home I noticed swelling between my brows and over the next 24 hours, the size of my nose tripled and the shape of my eyes has changed. Has anyone experienced this? Is this just swelling which will last a few days or will this last for the next few months? Or is this permanent?

Doctor Answers 17

Botox

Fortunately, this is not permanent.  Botox wears off.  This is very unfortunate and unexpected side effects or adverse reactions can occur when injecting Botox.  It is always wise to follow up with the provider who treated you.  Hang in there.

Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Fortunately, this is not permanent.  Botox wears off.  This is very unfortunate and unexpected side effects or adverse reactions can occur when injecting Botox.  It is always wise to follow up with the provider who treated you.  Hang in there.

It will go away!

This seems like swelling that is not permanent, it should go away within few days or weeks. It varies from patient to patient and it can occur occasionally. Good luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

It will go away!

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

This seems like swelling that is not permanent, it should go away within few days or weeks. It varies from patient to patient and it can occur occasionally. Good luck!

Hardik Soni, MD
Summit Emergency Medicine Physician
5.0 out of 5 stars 46 reviews

Botox Side Effects Are Temporary

Thank you very much for your question and your photograph. From your picture and description, it does appear that your recent Botox injections have resulted in a hematoma. This should resolve over the next several weeks. The results from Botox are temporary and will dissipate over the following three to four months, at which time your features should return to normal. If you have any further concerns, I suggest following up with your Botox provider. Additionally, remember to only use a trusted, board certified Botox provider, which will ensure the least chance for complications to occur.

Botox Side Effects Are Temporary

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you very much for your question and your photograph. From your picture and description, it does appear that your recent Botox injections have resulted in a hematoma. This should resolve over the next several weeks. The results from Botox are temporary and will dissipate over the following three to four months, at which time your features should return to normal. If you have any further concerns, I suggest following up with your Botox provider. Additionally, remember to only use a trusted, board certified Botox provider, which will ensure the least chance for complications to occur.

You might also like...

Botox Gone Wrong. Is This Permanent?

Thank you for posting your photos with your interesting question. it appears that you have a bruise from your recent Botox injection and this has produced the swelling. The effects of Botox are not permanent . Time and Arnica Montana will resolve this. I recommend that you follow up with your Board Certified Plastic Surgeon who injected the Botox and can examine you and further reassure you. An experienced Botox injector will carefully map out your muscle activity, use extremely small needles and gentle injection techniques . Best wishes , Dr. Richard Swift 

Botox Gone Wrong. Is This Permanent?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for posting your photos with your interesting question. it appears that you have a bruise from your recent Botox injection and this has produced the swelling. The effects of Botox are not permanent . Time and Arnica Montana will resolve this. I recommend that you follow up with your Board Certified Plastic Surgeon who injected the Botox and can examine you and further reassure you. An experienced Botox injector will carefully map out your muscle activity, use extremely small needles and gentle injection techniques . Best wishes , Dr. Richard Swift 

Botox

Thank you for your question, I concur with the previous answers. The effects of botox will wear off within 4-5 months. I would however make a return visit to see the person who injected you. Hope this helps.

Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Thank you for your question, I concur with the previous answers. The effects of botox will wear off within 4-5 months. I would however make a return visit to see the person who injected you. Hope this helps.

Nothing with botox is permanent.

However, the 4 to 6 months it will take to have this service wear off will seem like it is forever.  Hang in there, it will wear off.  Consider looking for a Microdroplet Lift treatment in the future which is a balanced treatment that looks very natural.

Kenneth D. Steinsapir, MD
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 26 reviews

Nothing with botox is permanent.

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

However, the 4 to 6 months it will take to have this service wear off will seem like it is forever.  Hang in there, it will wear off.  Consider looking for a Microdroplet Lift treatment in the future which is a balanced treatment that looks very natural.

Kenneth D. Steinsapir, MD
Beverly Hills Oculoplastic Surgeon
4.9 out of 5 stars 26 reviews

Are these Botox changes permanent?

Hello laylay2525,

Thank you for your question and photos. Rest assured none of the changes associated with Botox (good or bad) are permanent and will subside typically in 3-4 months. Based on your description of the injection and the photo this indeed appears to be swelling and most likely a hematoma secondary to the injections in that area. This will subside. 

Are these Botox changes permanent?

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

Hello laylay2525,

Thank you for your question and photos. Rest assured none of the changes associated with Botox (good or bad) are permanent and will subside typically in 3-4 months. Based on your description of the injection and the photo this indeed appears to be swelling and most likely a hematoma secondary to the injections in that area. This will subside. 

Botox side effect

nothing from Botox is permanent so it will even out but why did you go to a different doctor after good results?  Go back to your original doctor but if you cannot be sure you see a board certified dermatologist or plastic surgeon

Botox side effect

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

nothing from Botox is permanent so it will even out but why did you go to a different doctor after good results?  Go back to your original doctor but if you cannot be sure you see a board certified dermatologist or plastic surgeon

Swelling in nasal area after Botox

There was a vessel hit in this injection and I'm sorry this happened to you. The swelling is not permanent and will subside in the next week or 2. This represents a bruise or hematoma from the injection.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 44 reviews

Swelling in nasal area after Botox

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

There was a vessel hit in this injection and I'm sorry this happened to you. The swelling is not permanent and will subside in the next week or 2. This represents a bruise or hematoma from the injection.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.7 out of 5 stars 44 reviews

You have a hematoma

You probably have a hematoma. The injector likely hit a blood vessel and there is bruising and swelling. It should resolve but will take some time.

You have a hematoma

{{ voteCount >= 0 ? '+' + (voteCount + 1) : (voteCount + 1) }}

You probably have a hematoma. The injector likely hit a blood vessel and there is bruising and swelling. It should resolve but will take some time.

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.